Alert archive / Arkansas / Special Weather Statements in 2011
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Aug 4, 2011, 4:45 AM CDT for Franklin County, Sebastian County, Arkansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2011, 4:45 AM CDT (09:45 UTC)
- Expired
- Aug 4, 2011, 5:15 AM CDT
- In force
- 30 min
- Issued by
- NWS Tulsa, OK
Counties Franklin County, AR, Sebastian County, AR
The radar
The Western Arkansas radar (KSRX), 59 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.8 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3561 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 2210 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
201
WWUS84 KTSA 040945
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
445 AM CDT THU AUG 4 2011
ARZ011-019-020-029-OKZ076-041015-
CRAWFORD AR-FRANKLIN AR-LE FLORE OK-MADISON AR-SEBASTIAN AR-
445 AM CDT THU AUG 4 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
SOUTHEASTERN CRAWFORD AND SOUTHERN MADISON
IN WEST CENTRAL ARKANSAS
FRANKLIN AND NORTHERN SEBASTIAN
IN SOUTHEAST OKLAHOMA
NORTHEASTERN LE FLORE
AT 444 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR FORT SMITH TO CASS TO SAINT PAUL ARKANSAS. THE
STORMS WERE MOVING EAST AT 10 MPH.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3576 9361 3576 9369 3565 9369 3539 9392
3517 9426 3527 9455 3567 9401 3596 9380
3591 9350
TIME...MOT...LOC 0944Z 281DEG 6KT 3587 9375 3565 9390
3542 9420 3529 9445
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 4, 3:35 AM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Aug 4, 3:35 AM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
335 AM CDT THU AUG 4 2011
.DISCUSSION...
ONGOING MCS WHICH SKIRTED ACROSS FAR NE OKLAHOMA OVERNIGHT HAS
PUSHED AN EXTENSIVE OUTFLOW JUST SOUTH OF THE INTERSTATE 44
CORRIDOR...AND THIS BOUNDARY MAY MAKE IT A BIT FURTHER SOUTH
THROUGH THE EARLY MORNING HOURS. MODELS HAVE ALL CAPTURED THE MID
LEVEL WAVE NOTED IN PROFILER DATA CURRENTLY EXTENDING THROUGH
CENTRAL KANSAS...WITH THIS WAVE LIKELY ENHANCED BY THE THE
EXTENSIVE OVERNIGHT CONVECTION. THIS WAVE WILL CONTINUE EASTWARD
TODAY WITH SUBSIDENCE EXPECTED IN ITS WAKE...AND WITH DEEP MIXING
DEVELOPING TO OUR SOUTHWEST...THE AFOREMENTIONED OUTFLOW IS LIKELY
TO MIX NORTHWARD WITH EXCESSIVE TEMPS ONCE AGAIN ALONG AND SOUTH
OF THE BOUNDARY. CONDITIONS NORTH OF THE BOUNDARY WILL BE JUST AS
OPPRESSIVE GIVEN POOLING DEWPOINTS AND RESULTANT IMPACTS ON HEAT
INDEX READINGS. REGARDING ADDITIONAL AFTERNOON STORMS...THE
BOUNDARY WILL AGAIN SERVE AS A FOCUS BUT CONFIDENCE REMAINS LOW ON
EVENTUAL COVERAGE. SO...WHEN IN A DROUGHT FORECAST A DROUGHT.
THE BOUNDARY WILL REMAIN NEAR THE NORTHERN PORTIONS OF THE AREA
THROUGH THE WEEKEND WITH EXTENT OF CONVECTION DETERMINING THE
DEGREE OF ANY SOUTHWARD SURGE. GIVEN THE EXISTING AIRMASS WILL
CONTINUE WITH RECORD TO NEAR RECORD TEMPERATURES THROUGH THE
WEEKEND INTO EARLY NEXT WEEK. THESE CONDITIONS WILL CONTINUE TO
SUPPORT A RISK OF AGGRESSIVE WILDFIRES ESPECIALLY SHOULD LOCALLY
HIGHER WIND SPEEDS DEVELOP ON ANY ONE DAY. FURTHER INTO THE
EXTENDED...WE WILL WAIT WITH BATED BREATH FOR A POTENTIAL MID WEEK
COLD FRONT WHICH THE 00Z SUITE OF MODELS DOES CURRENTLY AGREE
UPON.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 110 84 107 84 / 20 20 20 10
FSM 115 83 109 83 / 10 10 20 10
MLC 113 81 112 81 / 10 10 10 10
BVO 105 77 105 76 / 20 20 20 20
FYV 110 77 103 78 / 20 20 20 10
BYV 106 78 102 76 / 30 20 20 10
MKO 112 81 109 80 / 10 10 20 10
MIO 102 78 102 76 / 30 20 20 20
F10 112 81 112 82 / 10 10 10 10
HHW 112 81 111 81 / 0 10 0 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 7 PM SATURDAY FOR OKZ049-OKZ053-
OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-
OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-
OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
EXCESSIVE HEAT WATCH FROM 7 PM SATURDAY TO 9 PM MONDAY FOR
OKZ049-OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-
OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-
OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-
OKZ076.
AR...EXCESSIVE HEAT WARNING UNTIL 7 PM SATURDAY FOR ARZ001-ARZ002-
ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.
EXCESSIVE HEAT WATCH FROM 7 PM SATURDAY TO 9 PM MONDAY FOR
ARZ001-ARZ002-ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.
&&
LONG TERM....07Hazardous weather outlook, Aug 3, 9:41 PM CDT, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 941 PM CDT WED AUG 3 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-041445- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 941 PM CDT WED AUG 3 2011 ...CHANCES FOR SHOWERS AND THUNDERSTORMS OVERNIGHT TONIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DANGEROUS HEAT. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... A WEAK FRONTAL BOUNDARY REMAINED OVER NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THIS EVENING. CHANCES FOR SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE OVERNIGHT...WITH THE HIGHER CHANCES NORTH OF THE BOUNDARY. SOME OF THESE THUNDERSTORMS WILL BE CAPABLE OF BECOMING STRONG TO SEVERE WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. HOT TEMPERATURES WITH HEAT INDEX VALUES IN THE MID TO UPPER 90S NORTH OF THE BOUNDARY TO 100 TO AROUND 108 DEGREES SOUTH OF THE BOUNDARY CONTINUED THIS EVENING. TEMPERATURES OVERNIGHT WILL CONTINUE TO BE SLOW FALL AS LOWS ARE EXPECTED TO STAY IN THE MID 70S TO LOW 80S...PROVIDING LITTLE TO NO RELIEF FROM THE HEAT. A LIMITED FIRE WEATHER DANGER ALSO REMAINS OVER THE REGION THIS EVENING...MAINLY SOUTH OF THE FRONTAL BOUNDARY AS SOUTHERLY WINDS AND RELATIVE HUMIDITY VALUES IN UPPER 20S TO UPPER 30S WERE COMMON. THIS LIMITED FIRE DANGER WILL CONTINUE INTO THE OVERNIGHT HOURS BEFORE RELATIVE HUMIDITY VALUES RECOVER ENOUGH. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY AND FRIDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...DANGEROUS HEAT POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...DANGEROUS HEAT POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... THE UPPER RIDGE IS EXPECTED TO SHIFT WESTWARD THIS WEEKEND...ALLOWING FOR CONTINUED THUNDERSTORM CHANCES MAINLY ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. THE RIDGE LOOKS TO FLATTEN OUT SOME WITH A FRONTAL BOUNDARY POSSIBLY PUSHING INTO THE REGION DURING THE FIRST HALF OF NEXT WEEK. THIS WILL ALLOW FOR CONTINUED CHANCES FOR SHOWERS AND THUNDERSTORMS. AFTERNOON HEAT INDICES WILL CONTINUE TO BE IN THE 105 TO 115 RANGE THROUGH THE END OF THE WEEK...WITH A SLIGHT DOWNWARD TREND INTO THE 105 TO 110 RANGE BY LATE IN THE WEEKEND AND EARLY NEXT WEEK. THE EXCESSIVE HEAT WARNINGS HAVE BEEN EXTENDED THROUGH SATURDAY FOR THE REGION. ONGOING SEVERE TO EXTREME DROUGHT CONDITIONS AND VERY HOT TEMPERATURES WILL CONTINUE TO YIELD ELEVATED FIRE DANGER ACROSS MUCH OF THE AREA UNTIL SUBSTANTIAL RAINFALL OCCURS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Aug 4, 12:32 AM CDT, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1232 AM CDT THU AUG 4 2011
OKZ054>056-040600-
NOWATA OK-OSAGE OK-WASHINGTON OK-
1232 AM CDT THU AUG 4 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 100 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHWESTERN NOWATA...NORTHEASTERN OSAGE AND WASHINGTON
AT 1232 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF DEWEY...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WANN...HULAH...BARTLESVILLE...DEWEY
AND COPAN.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3694 9564 3673 9597 3685 9612 3701 9595
3701 9572
TIME...MOT...LOC 0532Z 226DEG 16KT 3685 9596Special weather statement, Aug 4, 12:56 AM CDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1256 AM CDT THU AUG 4 2011
OKZ055-056-040630-
NOWATA OK-WASHINGTON OK-
1256 AM CDT THU AUG 4 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 130 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHWESTERN NOWATA AND WASHINGTON
AT 1257 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF
COPAN...MOVING NORTH AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...WANN AND COPAN.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3700 9567 3681 9580 3684 9594 3700 9598
TIME...MOT...LOC 0557Z 186DEG 18KT 3690 9587Special weather statement, Aug 4, 1:36 AM CDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
136 AM CDT THU AUG 4 2011
OKZ056-057-040700-
CRAIG OK-NOWATA OK-
136 AM CDT THU AUG 4 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 200 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHWESTERN CRAIG AND NORTHEASTERN NOWATA
AT 137 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF
SOUTH COFFEYVILLE...MOVING NORTH AT 10 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...SOUTH COFFEYVILLE.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3685 9544 3692 9565 3701 9562 3701 9536
3700 9536
TIME...MOT...LOC 0637Z 201DEG 10KT 3697 9551Special weather statement, Aug 4, 1:53 AM CDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
153 AM CDT THU AUG 4 2011
OKZ056-057-040730-
CRAIG OK-NOWATA OK-
153 AM CDT THU AUG 4 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 230 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHWESTERN CRAIG AND NORTHEASTERN NOWATA
AT 154 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER EXTREME
NORTHEASTERN NOWATA COUNTY...MOVING NORTH AT 30 MPH..
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3690 9537 3692 9551 3700 9551 3701 9532
3700 9531
TIME...MOT...LOC 0654Z 191DEG 27KT 3699 9542Special weather statement, Aug 4, 4:45 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
445 AM CDT THU AUG 4 2011
ARZ011-019-020-029-OKZ076-041015-
CRAWFORD AR-FRANKLIN AR-LE FLORE OK-MADISON AR-SEBASTIAN AR-
445 AM CDT THU AUG 4 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
SOUTHEASTERN CRAWFORD AND SOUTHERN MADISON
IN WEST CENTRAL ARKANSAS
FRANKLIN AND NORTHERN SEBASTIAN
IN SOUTHEAST OKLAHOMA
NORTHEASTERN LE FLORE
AT 444 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR FORT SMITH TO CASS TO SAINT PAUL ARKANSAS. THE
STORMS WERE MOVING EAST AT 10 MPH.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3576 9361 3576 9369 3565 9369 3539 9392
3517 9426 3527 9455 3567 9401 3596 9380
3591 9350
TIME...MOT...LOC 0944Z 281DEG 6KT 3587 9375 3565 9390
3542 9420 3529 9445The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 7:03 PM CDT | Special Weather Statement | TSA | Washington | 27 min |
| Aug 3, 7:07 PM CDT | Special Weather Statement | TSA | Pushmataha | 23 min |
| Aug 3, 7:42 PM CDT | Special Weather Statement | TSA | Haskell | 33 min |
| Aug 3, 9:25 PM CDT | Special Weather Statement | TSA | McIntosh | 35 min |
| Aug 4, 12:32 AM CDT | Special Weather Statement | TSA | Washington | 28 min |
| Aug 4, 12:56 AM CDT | Special Weather Statement | TSA | Nowata | 34 min |
| Aug 4, 1:36 AM CDT | Special Weather Statement | TSA | Nowata | 24 min |
| Aug 4, 1:40 AM CDT | Severe Thunderstorm Warning | TSA | Nowata | 12 min |
| Aug 4, 1:53 AM CDT | Special Weather Statement | TSA | Nowata | 37 min |
| Aug 4, 5:08 PM CDT | Special Weather Statement | TSA | LeFlore | 22 min |
| Aug 4, 5:13 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 32 min |
| Aug 4, 5:45 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 30 min |
| Aug 4, 6:07 PM CDT | Special Weather Statement | TSA | LeFlore | 38 min |
| Aug 4, 6:49 PM CDT | Special Weather Statement | TSA | Latimer | 26 min |
| Aug 4, 6:59 PM CDT | Severe Thunderstorm Warning | TSA | Latimer | 36 min |
Nearby
Special Weather Statements in Arkansas, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.